On February 15, 2006, the Food and Drug Administration urged Bristol-Myers Squibb, the manufacturer of Tequin (gatifloxacin), to revise its labeling due to dangerous health risks associated with the drug. Tequin, an antibiotic medication used to treat different kinds of bacterial infections, has been directly associated with liver toxicity.
A warning was included to advise patients that they may be at risk of developing hyperglycemia or hypoglycemia, each a drastic change in blood sugar. Other serious side effects include central nervous system changes and ruptured tendons.
Manufacturing halted on Tequin
On May 1, 2006, Bristol-Myers Squibb announced that it would cease manufacturing and distributing Tequin. According to the watchdog group Public Citizen, nearly 400 cases of blood sugar irregularities have been associated with the drug, resulting in 20 deaths since January 1, 2000. [Timeline of events]
Though the Bristol-Myers Squibb will no longer make and sell Tequin, no recall has yet been announced.
If you are taking Tequin and experience a change in blood sugar, allergic reactions, central nervous system side effects or ruptured tendons, please contact a doctor. After a consultation with your physician, call the attorneys at Hissey Kientz, toll-free at (866) 275-4454 or fill out a free online case evaluation to the right of this page.